zbMATH — the first resource for mathematics

The nonlinear diffusion equation in cylindrical coordinates. (English. Russian original) Zbl 1158.35380
J. Math. Sci., New York 152, No. 4, 608-615 (2008); translation from Fundam. Prikl. Mat. 13, No. 1, 235-245 (2007).
Summary: Nonlinear corrections to some classical solutions of the linear diffusion equation in cylindrical coordinates are studied within quadratic approximation. When cylindrical coordinates are used, we try to find a nonlinear correction using quadratic polynomials of Bessel functions whose coefficients are Laurent polynomials of radius. This usual perturbation technique inevitably leads to a series of overdetermined systems of linear algebraic equations for the unknown coefficients (in contrast with the Cartesian coordinates). Using a computer algebra system, we show that all these overdetermined systems become compatible if we formally add one function on radius \(W(r)\). Solutions can be constructed as linear combinations of these quadratic polynomials of the Bessel functions and the functions \(W(r)\) and \(W^{\prime}(r)\). This gives a series of solutions to the nonlinear diffusion equation; these are found with the same accuracy as the equation is derived.
35K57 Reaction-diffusion equations
35C10 Series solutions to PDEs
35C20 Asymptotic expansions of solutions to PDEs
Full Text: DOI
[1] R. Courant and D. Hilbert, Methods of Mathematical Physics, Wiley, New York (1989). · Zbl 0729.00007
[2] J. Crank, The Mathematics of Diffusion, Oxford Univ. Press, Oxford (1975). · Zbl 0071.41401
[3] P. M. Morse and H. Feshbach, Methods of Theoretical Physics, McGraw-Hill, New York (1953). · Zbl 0051.40603
[4] A. Shermenev, ”Nonlinear periodic waves on a beach,” Geophys. Astrophys. Fluid Dynam., No. 1–2, 1–14 (2001).
[5] A. Shermenev, ”Nonlinear acoustic waves in tubes,” Acta Acust., 89, 426–429 (2003).
[6] A. Shermenev, ”Nonlinear periodic waves in shallow water,” in: F. Winkler et al. (eds.), Symbolic and Numerical Scientific Computation. Second Int. Conf., SNSC 2001, Hagenberg, Austria, September 12–14, 2001. Revised papers, Lect. Notes Comput. Sci., Vol. 2630, Springer, Berlin (2003), pp. 375–386.
[7] A. Shermenev, ”Separation of variables for the nonlinear wave equation in polar coordinates,” J. Phys. A, 37, No. 45, 10983–10992 (2004). · Zbl 1061.81024 · doi:10.1088/0305-4470/37/45/016
[8] A. Shermenev, ”Nonlinear waves in a rod,” in: V. G. Ganzha et al. (eds.), Computer Algebra in Scientific Computing. 8th Int. Workshop, CASC 2005, Kalamata, Greece, September 12–16, 2005. Proceedings, Lect. Notes Comput. Sci., Vol. 3718, Springer, Berlin (2005), pp. 379–386.
[9] A. Shermenev, ”Separation of variables for the nonlinear wave equation in cylindrical coordinates,” Physica D, 212, No. 3–4, 205–215 (2005). · Zbl 1079.35075 · doi:10.1016/j.physd.2005.09.009
[10] A. Shermenev and M. Shermeneva, ”Long periodic waves on an even beach,” Phys. Rev. E, No. 5, 6000–6002 (2000).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.